Family and Caregiver Schizophrenia Discussion Forum

Invega sustenna withdrawal!


#1

So if you all know already
My gf has made the decision to get off her antipsychotic
She’s been on it for a very long time
Almost 12 years now
Shes reducing every 4 months
She was on the highest dose
Now she’s on 78mg
She’s been on this level for 6months now…
She’s experiencing tons of withdrawals
Like akathasia,dystonia attacks and dyskinesia
These are all symptoms she did not have before taking the medicine…
Unfortunately she just wants to get off the shot
So it doesn’t completely destroy her nervous system if it’s not too late…
It’s a tough pickle
Because she doesn’t know if she should get off immediately
Or let her brain adapt to the shot78mg a while longer
We’ve received bad medical advice from way to many so called professionals that have made things worst…
We are looking for the people who actually have experience with this…
Hope everybody is well
It’s been really tough here honestly…
She is doing amazing untill those dystonic attacks come followed by akathasia
Please
Any bit of advice would be helpful here!
Benadryl works really well
But she doesn’t like to sleep all day
Since Benadryl knocks her out
We are wondering if these side effects will ever go away…


#2

By the way
I’m very concerned
In my head I feel like she should stay on the 78mg until her brain adapts for another 6months
But will her brain every adapt to the low dose of 78mg?


#3

Hi

Is a doctor carefully monitoring her as she reduces antipsychotic dosage? It’s important to keep meds at the “lowest effective dose”.

If neurological issues have started (like tardive dyskinesia), there’s a strong chance they will remain after the AP meds have stopped. A doctor can check to confirm neuro issues.

Please don’t encourage stopping AP meds unless you all (including a psychiatrist) believe she does not have schizophrenia.

If tardive dyskinesia is present, there are 2 recently FDA approved meds to treat that. They are Ingrezza and Austedo. From what I understand, TD is not a withdrawal symptom. It’s from long term AP use.

78 mg is a pretty low dosage. 12 years is a pretty long time. Change needs to happen slowly, from what I understand.

Edit: I’m making an edit to my post @TheSunshineMaras because I just read that temporary TD can also be caused by antipsychotic med withdrawal, called “neuroleptic withdrawal-emergent dyskinesia”, but this should only last between 4 and 8 weeks. If it lasts for longer than 8 weeks, it’s probably true TD. I also added the names of the meds above.


#4

She’s doing a lot better today
The high thc de cbd got rid of the dystonia…
Since there’s a tiny little paper about thc being a anticholonergic
So it’s worked wonders while heightening her quality of life as a antidepressant as well
And the kundalini yoga weve been doing has been mind blowing …
Anyways thank you very much for your input!